MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569810
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallstent biliary rx uncovered stent was to be used to treat a stricture below the hilum during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was dilated prior to stent placement.According to the complainant, during the procedure, the stent was ¿not released¿ and remained collapsed on the delivery system.The procedure was completed using another wallstent biliary rx uncovered stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation result: a fully constrained wallstent biliary rx uncovered stent was returned for evaluation.Functional evaluation of the returned device noted that the stent could be deployed using the delivery system as received.The device was measured to be within specifications.No issues were noted with the stent and no other issues were noted with the device.The investigation concluded that the reported event was likely due to anatomical or procedural factors encountered during stent deployment, which limited the performance of the device.Therefore, the most probable root cause of the complaint is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on october 21, 2017 that a wallstent biliary rx uncovered stent was to be used to treat a stricture below the hilum during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was dilated prior to stent placement.According to the complainant, during the procedure, the stent was ¿not released¿ and remained collapsed on the delivery system.The procedure was completed using another wallstent biliary rx uncovered stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available a supplemental report will be submitted.

Brand Name
WALLSTENT¿ RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7020958
Report Number3005099803-2017-03465
Device Sequence Number1353623
Product Code FGE
UDI-Device Identifier08714729456728
UDI-Public08714729456728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2017
Device Model NumberM00569810
Device Catalogue Number6981
Device Lot Number19250199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 10/21/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight70